MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNANAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNANAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965750335
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although upn and scope of lots used by reporter is known, no dhr or ship history review is required: it is unconfirmed whether angiodynamics product was involved in the reported event or which guidewire in the packaged upn was used.Similar complaint trend review: the reporting facility did not indicate the affected {guidewire} product used in the reported event.As a result, a search for similar complaints of the same lot/batch number could not be performed.The recent angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "guidewire fractured." no adverse trend was indicated.The directions for use packaged with the bioflo picc device contains guidance on proper guidewire insertion and removal including the precaution, " if guidewire must be withdrawn, remove the needle and guidewire as a single unit." the reported complaint is unable to be confirmed, nor has it been confirmed that the event involved angiodynamics product.(b)(4).
 
Event or Problem Description
The line company, a mobile picc team reported that they got a call from one of their customers stating that piece of guidewire (used to place a picc) may have broken off into a patient's body.Notification that they received read, "(b)(6) 2018 xray linear radiodensity overlying the pulmonary artery.On (b)(6) 2018 xray notes 2 cm broken wire foreign body in the pulmonary artery unchanged from (b)(6)." the family of the patient did not wish to have the guidewire fragment removed.The mobile picc group was notified on 7/26/2018.They understand that the patient involved also had a picc line (manufacturer unknown) placed at another hospital.They are notifying all manufacturers whose piccs were used on this patient.The line company placed 5 bioflo piccs (from 3 different product lots) in the time frame between (b)(6) and (b)(6) 2018.

Brand Name
ANGIODYNANAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7808942
Report Number1317056-2018-00161
Device Sequence Number13836765
Product Code LJS
UDI-Device IdentifierH965750335
UDI-PublicH965750335
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH965750335
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2018
Initial Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;